Irreversable changes on SSRIs? :s

Discussion in 'Therapy and Medication' started by feathers, Feb 19, 2011.

  1. feathers

    feathers Well-Known Member

    I haven't really heard anything about SSRIs causing irreversible changes, however, it has happened to myself and two other people I know.

    With me, on citalopram, then sertraline, it gave me the ability to dissociate. Which is helpful to be honest because when I get to the point where I am ready to break I can just get away from it all. Came off citalopram in December. Went on sertaline in January and was only on for a month before coming off again a week ago.

    With friend 1, on flouxetine, he developed Multiple Personality Disorder. Or it at least triggered it. Now he has 12 personalities including his own and even though he stopped the meds months ago these personalities are still present.

    With friend 2, also on flouxetine, he developed muscle spasms in his arm and the ability to dissociate and they in fact made him more emotionally sensitive. He has been off them for about 3 weeks now (not too long I know) but the effects do not seem to be subsiding.

    What's this crack about? Fair enough if it was one of us experiencing permanent side effects, but three of us? And multiple personality disorder is some fucked up shit especially since one of the personalities seems to want to murder me. Some serious fucking shit is going on with these SSRIs!?

    K x
  2. aoeu

    aoeu Well-Known Member

    Immediately let your doctor know that you're experiencing dissociations. They are not a listed side effect of either sertraline, citralopram, or fluoxetine. It's not unknown for SSRIs to trigger latent psychotic effects, however; manias at least are caused in about 20% of those with bipolar taking SSRIs.

    Notably (but perhaps this isn't relevant, not sure), SSRIs are used to treat depersonalization disorder, a disorder causing dissociation.
  3. wheresmysheep

    wheresmysheep Staff Alumni

    hmm thats very strange, i was on flouxetine, or more commonly known as prozac, and i wouldnt put my disasociation down to it.
    Yes it has got worse over time, but i feel its just how i have been treated in life that has compounded and built and thats why i feel that way?
  4. wheresmysheep

    wheresmysheep Staff Alumni

    and i'm being seen with possibel bi polar!
    That is very intresting.
  5. feathers

    feathers Well-Known Member

    I never used to be able to dissociate. Nor did my other friend. And the other guy never had changes into different personalities! This is definitely the ADs!!
  6. TheOncomingStorm

    TheOncomingStorm Well-Known Member

    I've had experience with Fluoxetine, Citalopram and Sertraline and cant say they caused any irreversable changes my end, but they do effect everyone differently. Been on Sertraline since July...It hasn't helped with mood a great deal (As have none of the other AD's) But had no side effects from it...Its mainly the AP's i find gimme side effects.
  7. Domo

    Domo Well-Known Member

    AD will not give you multiple personalities...plain and simple. They however might have triggered something that was already in him. But it can't GIVE you DID.

    And as for it being irriversable, you can't really call it that either. Talk to your doctor firstly and see how it goes. I was on an AD many years ago that gave me terrible side effects that lasted many months after i stopped, but it did go away.